Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
27 Posts
Discussion Starter · #1 ·
I tried Citrucell for my D and it actually got worse. Am I missing something? I read on some of the posts that Citrucell worked. I know everyone is different but I was hoping it would provide a little bulk to my stool. I have taken four doses and it has done nothing but gotten worse. I am scheduled once again for anothercolonoscopy next Friday and I start radiation therapy for breast cancer Monday and need to find relief for a few days until I have to take all the laxative stuff again. My hemmorhids are screaming.
 

·
Registered
Joined
·
389 Posts
I too seemed to get worse when I increased my fiber intake. How much did you take/day. I think it just doesn't work for some people. Have you tired calcium carbonate? Check out the postings under the nutritional supplements section. Or ask LNAPE, the one who heads that treatment here. Best wishes.
 

·
Registered
Joined
·
27 Posts
Discussion Starter · #3 ·
I took the amount on the directions. One scoop 3 times a day. Then I noticed that the container says it's a laxative and I really don't need a laxative. Imodium helps sometimes but lately it just causes cramping. I have been watching this board for some hints to try and I thank you for responding.
 

·
Registered
Joined
·
497 Posts
My doctor told me to take only one scoop of citrucel and do it shortly before bed every night (I do it about 45 minutes-1 hour before bed). That has helped a great deal for me. Maybe try lowering the dose.I had taken fibercon before twice a day, but that made things worse for me for some reason. I'm not sure why. If your body isn't used to so much fiber, it will take a while to work up to it. You can try the Caltrate-D as well - that has worked for some people, although not me. I wouldn't do Citrucel and Caltrate-D, though. If it works, you won't know which one made it work (or both). If it doesn't work, it could just be one of the two that is canceling out the good effect of the other, etc.
 

·
Registered
Joined
·
389 Posts
Yes, I agree that you should try lowering the dose. I too think I got worse from increasing my fiber intake too fast. I know they call these supplements laxatives, but they are NOT. They are fiber SUPPLEMENTS. It has to do with the FDA. Check out this link: ../supplements/sol_fiber1.asp Here you should find some good advice on the whole fiber thing. I am not sure yet whether it's helped my D problem. I am still in the test phase. I would check out the calcium thing is the fiber doesn't work. I'm going to. Good Luck!
 

·
Registered
Joined
·
27 Posts
Discussion Starter · #7 ·
My colonoscopy came out good. Nothing wrong and the doctor said to try one citrucel tablet before bedtime to help contol the diarrhea. I haven't tried it yet. But I will. Thanks for all of your suggestions.
 

·
Registered
Joined
·
27 Posts
Discussion Starter · #9 ·
I started taking one fiber con tablet at night an hour before bedtime and I have tried to cut out all white flour. It seems to be working. This is the second week. I still have frequent bowel movements but much of that is due to the fact that part of my large intestines was removed and I have less of a storage area.
 

·
Registered
Joined
·
27 Posts
Discussion Starter · #11 ·
Dear MCBMy name is Mary Carol also and my maiden name is Bradley. Same initials. I was fortunate with the breast cancer. It was very small and slow growing. The radiation is supposed to kill any remaining cancer cells that may be still around. The radiation hasn't caused any problems yet. Just slight burning of the tissue like a sun burn. I had my tenth treatment today and need 26 more. It is tiring and time consuming. Right now I have to travel 30 miles for treatment because my local cancer treatment facility had a malfunction of their radiation machine and it will be down for another week or more.
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top